Electronic Journal of Probability

Multivariate Records Based on Dominance

Hsien-Kuei Hwang and Tsung-Hsi Tsai

Full-text: Open access

Abstract

We consider three types of multivariate records in this paper and derive the mean and the variance of their numbers for independent and uniform random samples from two prototype regions: hypercubes $[0,1]^d$ and d-dimensional simplex. Central limit theorems with convergence rates are established when the variance tends to infinity. Effective numerical procedures are also provided for computing the variance constants to high degree of precision.

Article information

Source
Electron. J. Probab., Volume 15 (2010), paper no. 60, 1863-1892.

Dates
Accepted: 16 November 2010
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464819845

Digital Object Identifier
doi:10.1214/EJP.v15-825

Mathematical Reviews number (MathSciNet)
MR2738341

Zentralblatt MATH identifier
1225.60043

Subjects
Primary: 60C05 60F05 60G70

Keywords
Multivariate records Pareto optimality central limit theorems Berry-Esseen bound partial orders dominance

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Hwang, Hsien-Kuei; Tsai, Tsung-Hsi. Multivariate Records Based on Dominance. Electron. J. Probab. 15 (2010), paper no. 60, 1863--1892. doi:10.1214/EJP.v15-825. https://projecteuclid.org/euclid.ejp/1464819845


Export citation

References

  • Z.-D. Bai, L. Devroye, H.-K. Hwang and H.-T. Tsai, Maxima in hypercubes, Random Structures Algorithms 27 (2005), 290-309.
  • Z.-D. Bai, H.-K. Hwang, W.-Q. Liang and T.-H. Tsai, Limit theorems for the number of maxima in random samples from planar regions, Electron. J. Probab. 6 (2001), no. 3, 41 pp. (electronic).
  • J. Baik, P. Deift and K. Johansson, On the distribution of the length of the longest increasing subsequence of random permutations, J. Amer. Math. Soc. 12 (1999), 1119-1178.
  • Yu. Baryshnikov and A. Gnedin, Counting intervals in the packing process, Ann. Appl. Probab. 11 (2001), 863-877.
  • W.-M. Chen, H.-K. Hwang and T.-H. Tsai, Maxima-finding algorithms for multidimensional samples: A two-phase approach, preprint, 2010.
  • H.-H. Chern, M. Fuchs and H.-K. Hwang, Phase changes in random point quadtrees, ACM Trans. Algorithms 3 (2007), no. 2, Art. 12, 51 pp.
  • H.-H. Chern, H.-K. Hwang and T.-H. Tsai, An asymptotic theory for Cauchy-Euler differential equations with applications to the analysis of algorithms, J. Algorithms 44 (2002), 177-225.
  • S. N. Chiu and M. P. Quine, Central limit theory for the number of seeds in a growth model in Rd with inhomogeneous Poisson arrivals, Ann. Appl. Probab. 7 (1997), 802-814.
  • A. Darrasse, H.-K. Hwang, O. Bodini and M. Soria, The connectivity-profile of random increasing k-trees, preprint (2009); available at arXiv:0910.3639v1.
  • J.-D. Deuschel and O. Zeitouni, Limiting curves for iid records, Ann. Probab. 23 (1995), 852-878.
  • L. Devroye, Universal limit laws for depths in random trees, SIAM J. Comput. 28 (1999), 409-432.
  • P. Flajolet, X. Gourdon and P. Dumas, Mellin transforms and asymptotics: harmonic sums, Theoret. Comput. Sci. 144 (1995), 3-58.
  • P. Flajolet, G. Labelle, L. Laforest and B. Salvy, Hypergeometrics and the cost structure of quadtrees, Random Structures Algorithms 7 (1995), 117-144.
  • P. Flajolet and R. Sedgewick, Mellin transforms and asymptotics: finite differences and Rice's integrals, Theoret. Comput. Sci. 144 (1995), 101-124.
  • P. Flajolet and R. Sedgewick, Analytic Combinatorics}, Cambridge University Press, Cambridge, 2009.
  • A. Gnedin, Records from a multivariate normal sample, Statist. Prob. Lett. 39 (1998) 11-15.
  • A. Gnedin, The chain records, Electron. J. Probab. 12 (2007), 767-786.
  • C. M. Goldie and S. Resnick, Records in a partially ordered set, Ann. Probab 17 (1989), 678-699.
  • C. M. Goldie and S. Resnick, Many multivariate records, Stoch. Process. Appl. 59 (1995), 185-216.
  • E. Hashorva and J. Hüsler, On asymptotics of multivariate integrals with applications to records, Stoch. Models 18 (2002), 41-69.
  • E. Hashorva and J. Hüsler, Multiple maxima in multivariate samples, Stoch. Prob. Letters 75 (2005), 11-17.
  • H.-K. Hwang, On convergence rates in the central limit theorems for combinatorial structures, European J. Combin. 19 (1998), 329-343.
  • M. Kałuszka, Estimates of some probabilities in multidimensional convex records, Appl. Math. (Warsaw) 23 (1995), 1-11.
  • A. M. Vershik and S. V. Kerov, Asymptotic behavior of the Plancherel measure of the symmetric group and the limit form of Young tableaux, Soviet Math. Dokl. 233 (1977), 527-531.